Indiana, 2008Winter Storm in Indiana, March 7 to 8, 2008
March 7 to 8, 2008 · NWS IND · 11 events in 11 counties and zones
A winter storm developed across southeastern and eastern portions of Indiana on March 7th and continued into March 8th. Upwards of 11 inches of snow fell in some locations.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm developed across southeastern and eastern portions of Indiana on March 7th and continued into March 8th. Upwards of 11 inches of snow fell in some locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 7, 6:20 AM EST, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 7, 6:20 AM EST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 AM EST FRI MAR 7 2008
.AVIATION...DISCUSSION FOR 12Z TAFS
SNOW WILL SPREAD INTO THE SRN AND EASTERN PORTIONS OF INDIANA AS LOW
PRESSURE TRACKS TOWARDS THE APPALACHIANS. HEAVY SNOW WILL BE SE OF
TAF SITES AND IN FACT GOOD CHANCE KLAF WILL NOT SEE ANY SNOW AT ALL.
MODELS SHOW NW EDGE OF SNOW WILL BE NEAR KBMG AND KIND MUCH OF THE
FORECAST PERIOD. NAM AND GFS INDICATE SNOW EDGE COULD BRIEFLY
ADVANCE A LITTLE FARTHER TO THE NORTHWEST AROUND MIDDAY TODAY AND
AGAIN LATE TONIGHT. WINDS WILL ALSO INCREASE SOME LATER TODAY AS LOW
PRESSURE MOVES FROM THE GULF INTO THE SE U.S. WILL MENTION GUSTS IN
EXCESS OF 25 KNOTS LATER TODAY AND EARLY TONIGHT.
&&
.DISCUSSION...FORECAST FOCUS IS ON IMPENDING WINTER STORM ON FRI/SAT.
NAM/GFS/ECMWF ARE IN AGREEMENT WITH THE TRACK OF THE SURFACE LOW SO
WILL USE A BLEND.
00Z RUNS SHOW THE TRACK MOVING FROM THE GULF THIS MORNING TO THE
VA/NC BORDER BY 12Z SAT. FROM THERE THE SYSTEM CUTS OFF PRECIP IN
INDIANA FAIRLY QUICKLY
MAIN ISSUE WITH THIS FORECAST IS WHERE TO PLACE HEAVIER SNOW
AMOUNTS. THE TRACK OF THE SURFACE LOW WILL BE MORE ON THE EAST SIDE
OF THE APPALACHIANS. THE BEST FRONTOGENISIS AND Q VECT CONVRG REMAIN
WELL EAST OF THE STATE INTO OHIO. HIGHER QPF ALSO REMAINS MOSTLY
OVER OHIO. THAT SAID THE FAR EASTERN/SE TIER OF COUNTIES IN THE IND
CWA WILL BE THE MOST LIKELY TO GET HEAVY SNOW AND IT WILL SNOW FOR A
LONGER PERIOD OF TIME AS THE H5 LOW BECOMES NEGATIVELY TILTED BY
SATURDAY AFTERNOON. WILL UPGRADE THOSE COUNTIES TO A WINTER STORM
WARNING. WENT WITH WINTER STORM AS OPPOSED TO HEAVY SNOW ALONE
SINCE BLOWING AND POSSIBLY DRIFTING SNOW WILL CREATE HAZARDOUS
CONDITIONS.
WIND WILL BECOME AN ISSUE LATER THIS AFTERNOON. A COLD
NORTH/NORTHEAST WIND AT 15-20 MPH WILL GUST TO AROUND 30 MPH. THIS
WILL CAUSE BLOWING SNOW ESPECIALLY OVER EAST/WEST ROADWAYS. SOME
DRIFTING MAY ALSO OCCUR IN THE WARNING AREA WHERE MORE SNOW IS
EXPECTED TO FALL.
FOR THE REMAINDER OF THE WATCH AREA...WILL CONVERT THAT TO A SNOW
AND BLOWING SNOW ADVISORY. SOME OF THE AREAS MAY NOT QUITE REACH
ADVISORY CRITERIA FOR SNOW ALONE WITH THE CURRENT TRACK OF THE LOW
BUT WILL KEEP THEM IN THE ADVISORY AS BLOWING SNOW CONDITIONS WILL
BE HAZARDOUS.
THE LAFAYETTE AREA WILL OUT OF THE RUNNING FOR HEAVY SNOW BASED ON
THE CURRENT FORECAST TRACK. THEY WILL GET SOME LIGHT SNOW BUT
AMOUNTS WILL LIKELY REMAIN UNDER ONE INCH AND THEREFORE WILL KEEP
THE FAR NW CORNER OF THE CWA OUT OF ANY HEADLINES.
AS MENTIONED...THE PRECIP WILL CUT OF PRETTY SHARPLY ON SATURDAY SO
HAVE REMOVED POPS FROM THE MAJORITY OF THE CWA BY SATURDAY
AFTERNOON.
TEMPS TODAY AND SATURDAY WILL BE IN THE 20S. SUNDAY MORNING LOWS
WILL BE AROUND 10 DEGREES IN THE AREAS WHERE THERE IS DEEPER SNOW
PACK. THE REMAINING PORTIONS OF THE CWA WILL SEE LOWS IN THE 15-20
DEGREE RANGE.
SUNDAY THROUGH THURSDAY...QUIET WEATHER SO FAR FOR THE EARLY PART OF
NEXT WEEK. H5 TROF DROPS SOUTH THROUGH INDIANA ON MONDAY BUT WITH
LITTLE MOISTURE TO WORK WITH THE MOST LIKELY RESULT WILL BE SOME
CLOUDS. A GRADUAL WARM UP WILL OCCUR THROUGH THE WEEK WITH DAYTIME
HIGHS EVENTUALLY TOPPING OUT IN THE 50S BY TUES/WED.
&&
.IND WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FROM NOON
FRIDAY UNTIL 4PM SATURDAY FOR INZ042-049-057-065-071-072
SNOW AND BLOWING SNOW ADVISORY FROM NOON FRIDAY UNTIL 4PM SATURDAY
FOR INZ031-037>041-045>048-052>056-060>064-067>070
&&
PUBLIC...SALLY
AVIATION...JH
Hazardous weather outlook, Mar 7, 4:12 AM EST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 AM EST FRI MAR 7 2008
INZ021-028>030-035-036-043-044-051-080915-
CARROLL-WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-VERMILLION-
PARKE-VIGO-
412 AM EST FRI MAR 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
SOME FLOODING WAS STILL OCCURRING ALONG THE WABASH RIVER.
LIGHT SNOW WILL BE POSSIBLE LATER THIS AFTERNOON. SNOW AMOUNTS ARE
EXPECTED TO REMAIN UNDER ONE INCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR RIVERS IN
CENTRAL INDIANA INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ031-037>041-045>048-052>056-060>064-067>070-080915-
HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-PUTNAM-HENDRICKS-
MARION-HANCOCK-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-SULLIVAN-GREENE-
MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-
412 AM EST FRI MAR 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
A STORM SYSTEM WILL APPROACH INDIANA THIS AFTERNOON. BY SATURDAY
MORNING SNOW IS EXPECTED TO ACCUMULATE ANYWHERE FROM 2 TO 5
INCHES. BY THIS AFTERNOON THE WIND WILL INCREASE TO 15 TO 20 MPH
WITH GUSTS TO 30 MPH. THIS WILL RESULT IN BLOWING SNOW AND
HAZARDOUS TRAVEL CONDITIONS.
RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR RIVERS IN
CENTRAL INDIANA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SNOW...ALONG WITH BLOWING AND DRIFTING SNOW IS EXPECTED TO
CONTINUE INTO SATURDAY EVENING.
RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR RIVERS IN
CENTRAL INDIANA INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ042-049-057-065-071-072-080915-
RANDOLPH-HENRY-RUSH-DECATUR-JACKSON-JENNINGS-
412 AM EST FRI MAR 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED THROUGH TONIGHT. TOTAL
SNOW ACCUMULATIONS ARE EXPECTED TO REACH OR EXCEED 6 INCHES. WIND
WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH THIS
AFTERNOON. THIS WILL RESULT IN BLOWING AND DRIFTING SNOW MAKING
TRAVEL HAZARDOUS.
RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR RIVERS IN
CENTRAL INDIANA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SNOW IS EXPECTED TO COME TO AN END BY SATURDAY EVENING. BLOWING
AND DRIFTING SNOW WILL CONTINUE INTO SATURDAY NIGHT....MAKING
TRAVEL VERY HAZARDOUS.
RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR RIVERS IN
CENTRAL INDIANA INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
SALLY
In the hours before
Local storm report, Mar 7, 11:51 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1151 AM EST FRI MAR 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM SNOW 3 S PARAGON 39.35N 86.56W
03/07/2008 M0.5 INCH MORGAN IN TRAINED SPOTTER
FLAKES LARGER IN SIZE NOW.
&&
DTUCEKWinter Storm, Delaware
- When
- March 7, 12:00 PM EST to March 8, 3:13 PM EST
- Where
- Delaware forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.228, -85.397 (the zone’s center; the record gives no point)
Six inches of snow was reported near Muncie by a trained spotter.
Winter Storm, Rush
- When
- March 7, 12:00 PM EST to March 8, 3:13 PM EST
- Where
- Rush forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.620, -85.466 (the zone’s center; the record gives no point)
An observer measured seven inches of snowfall in Rushville.
Winter Storm, Decatur
- When
- March 7, 12:00 PM EST to March 8, 3:13 PM EST
- Where
- Decatur forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 39.307, -85.501 (the zone’s center; the record gives no point)
Snowfall amounts of eight to ten inches were measured in Decatur County. In Greensburg, eight inches of snow was measured. Northeast of Greensburg ten inches of snow was measured.
Winter Storm, Bartholomew
- When
- March 7, 12:00 PM EST to March 8, 3:13 PM EST
- Where
- Bartholomew forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 39.206, -85.898 (the zone’s center; the record gives no point)
Snowfall of seven inches was measured in the Columbus area of Bartholomew County.
Winter Storm, Jennings
- When
- March 7, 12:00 PM EST to March 8, 3:13 PM EST
- Where
- Jennings forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.997, -85.628 (the zone’s center; the record gives no point)
Snowfall in excess of six inches fell across Jennings County, including in the North Vernon area.
Winter Storm, Jackson
- When
- March 7, 12:00 PM EST to March 8, 3:13 PM EST
- Where
- Jackson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
Snowfall amounts of seven and a half to eleven inches fell across Jackson County. Eleven inches of snow was measured in Seymour.
Winter Storm, Lawrence
- When
- March 7, 12:00 PM EST to March 8, 3:13 PM EST
- Where
- Lawrence forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.841, -86.483 (the zone’s center; the record gives no point)
Snowfall amounts ranged from six to ten inches across Lawrence County. A COCORAHS observer reported ten inches in the Mitchell area.
Winter Storm, Brown
- When
- March 7, 12:00 PM EST to March 8, 3:13 PM EST
- Where
- Brown forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.196, -86.227 (the zone’s center; the record gives no point)
A COCORAHS observer measured six inches of snow in the Nashville area of Brown County.
Winter Storm, Shelby
- When
- March 7, 12:00 PM EST to March 8, 3:13 PM EST
- Where
- Shelby forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.524, -85.792 (the zone’s center; the record gives no point)
A COCORAHS observer measured six and a half inches of snow in the Shelbyville area of Shelby County.
Winter Storm, Randolph
- When
- March 7, 12:00 PM EST to March 8, 3:13 PM EST
- Where
- Randolph forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.158, -85.011 (the zone’s center; the record gives no point)
Snowfall of six inches fell in the Farmland area of Randolph County.
Winter Storm, Henry
- When
- March 7, 12:00 PM EST to March 8, 3:13 PM EST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.931, -85.396 (the zone’s center; the record gives no point)
Snowfall of six inches fell across portions of Henry County.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Florida, March 7, 20082 deaths · 6 injured · $4.0 million · EF2 · 16 events
- Winter Storm in Ohio, March 7 to 8, 2008$785 million · 27 events
- Tornadoes and Damaging Winds in Florida, March 7, 20083 injured · $1.6 million · EF2 · 19 events
- Winter Weather in Louisiana, March 7, 20081 death · $10,000 · 9 events
- Cold in Minnesota, March 7, 20081 death · 1 event
- Winter Storm in Pennsylvania, March 7 to 9, 2008$13 million · 3 events
- Tornado in Georgia, March 7, 20081 injured · $2.0 million · EF1 · 1 event
- Winter Storm in New York, March 7 to 9, 2008$425,000 · 17 events
- Winter Storm in Vermont, March 7 to 8, 2008$345,000 · 7 events
- Heavy Snow in Mississippi, March 7 to 8, 2008$220,000 · 11 events
- Winter Storm in New York, March 7 to 8, 2008$190,000 · 9 events
- Heavy Snow in Arkansas, March 7, 2008$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79184, 79185, 79186, 79187, 79188, 79189, 79190, 79191, 79192, 79193, 79194.